EconPapers    
Economics at your fingertips  
 

Tax evasion and financial repression: a reconsideration using endogenous growth models

Rangan Gupta () and Emmanuel Ziramba

Journal of Economic Studies, 2009, vol. 36, issue 6, 660-674

Abstract: Purpose - This paper aims at developing a theoretical model of a world economy characterized by tax evasion. It seeks to analyze whether financial repression can be explained by tax evasion. Design/methodology/approach - The analysis is performed in overlapping generations dynamic general equilibrium endogenous monetary growth models. Findings - The paper shows that higher degree of tax evasion within a country, resulting from a higher level of corruption and a lower penalty rate, yields higher degrees of financial repression. Practical implications - Financial repression can be explained by tax evasion but under specific conditions. Originality/value - This is the first attempt to analyze financial repression and tax evasion in an endogenous growth model.

Keywords: Economics; Tax planning; Macroeconomics (search for similar items in EconPapers)
Date: 2009
References: Add references at CitEc
Citations: View citations in EconPapers (8) Track citations by RSS feed

Downloads: (external link)
http://www.emeraldinsight.com/10.1108/014435809110 ... RePEc&WT.mc_id=RePEc (text/html)
Access to full text is restricted to subscribers

Related works:
Working Paper: Tax Evasion and Financial Repression: A Reconsideration Using Endogenous Growth Models (2008)
Working Paper: Tax evasion and financial repression: A reconsideration using endogenous growth models (2008) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eme:jespps:v:36:y:2009:i:6:p:660-674

Ordering information: This journal article can be ordered from
Emerald Group Publishing, Howard House, Wagon Lane, Bingley, BD16 1WA, UK
http://www.emerald.com/jes.htm

Access Statistics for this article

Journal of Economic Studies is currently edited by Professor Mohsen Bahmani-Oskooee

More articles in Journal of Economic Studies from Emerald Group Publishing
Bibliographic data for series maintained by Virginia Chapman ().

 
Page updated 2021-02-23
Handle: RePEc:eme:jespps:v:36:y:2009:i:6:p:660-674